Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Ramipril and Metropolol be taken together?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Thu, 7 Aug 2014 in Medicines and Side Effects
Question: Is it safe to take 2.5 mg of ramipril with 25 mg of metropolol?
doctor
Answered by Dr. Anshul Varshney 27 minutes later
Brief Answer:
Detail Follows

Detailed Answer:
Dear Friend.
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
I would like to know following before i can help you my best:
1. What are your blood pressure readings?
2. What medicines were you taking earlier and why your doctor has suggested to change them?
3. What is your resting pulse rate?
4. Have you got your kidney function tests? If yes, share the report.

As such there is no contraindication of using both these drugs together provided you have normal Kidney Functions and your Blood pressure demands two drugs.
This is my personal opinion based on details available here. If you still have any other query, you may please ask me and answer these questions preferably in point wise manner.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney 7 minutes later
Dear Dr. Varshney,

Thank you for your reply.

1. My blood pressure has been running 130/77

2. I have been taking metropolol and ramiprio. The doctor has concerns as to long term use of rampril and kidney damage. I have been on rampiril for 2 years. My former cardiologist made a mistake and kept me on a high dose of metroprol (75mg) and when my internist recommended to lower and ween me off she said it would be better to keep the higher dosage and thus damage was created to my heart. I am very active and my heart was overworked due to the high dosage of the metropolol. That is why my new physician is concerned about the metropolol. If that makes sense to you?

3. Resting heart rate averages 75 bpm

4. I don't have the results of recent kidney reports. However, there has not been any concern except as a preventative so there are not future problems.

I hope I was able to give you the majority of the information that you require?

Sincerely,
XXXXXXX XXXXXXX
doctor
Answered by Dr. Anshul Varshney 6 minutes later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
Ramipril and Metoprolol both don't damage kidneys. What damages kidney is your blood pressure.
In fact both of these drugs prevents cardiac remodeling and so are helpful in keeping your heart healthy.
As far as using Metoroprolo 75 mg is concerned, the dose depends on your BP and heart rate.
Your Blood pressure is well controlled on the current medications. I don't find any need to unnecessarily change the drugs. If your kidney functions come out to be absolutely normal then there is no point in changing the medicines.
I would recommend you to continue with the same.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Metoprolol

doctor1 MD

My father had a heart attack 4 months ago in Russia and after unsuccessful angeoplasty attempt, his emergency doctor had treated him beside other things with Plaviks, Lipitor, Metoprolol-all of which he continues to take todate. Cardio-care is no longer available to him, and he is under immence muscle weakness and pain. His blood test established high levels of creatine. What is his best plan to balance between his heart medications and other health concerns? Can he stop the cholesterol drug and replace it with something else? Thank you for your help.

                                                                 

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I take toprol for a rapid heart rate and have recently started going to the tanning bed. I have just recently started the toprol and have never tanned while on it before now. I have been experiencing a crawling sensation on my belly after tanning now. It lasts for hours. I have read that metoprolol can cause sun sensitivity and was wondering if my problem could be the toprol.

doctor1 MD

I have a large dark area - like a bruise but not - on the top of my foot - about the size of the palm of your hand ending at the toes. Doesn t hurt. this has happened two times before. Once on the other foot. Neither time was the discoloration quite this dark and covering such a large area. Should I get it checked? The only medication I take is Doxasozin (sp?) and Metoprolol for HBP. I also take a low dose aspirin daily. I am 68 years old - active - good health - treated for Hemochromatosis.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...